Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 333, NWS Mobile, AL

October 27, 1995Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Oct 27, 1995, 1:19 PM CDT for Okaloosa County, Florida. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 27, 1995, 1:19 PM CDT (18:19 UTC)
Expired
Oct 27, 1995, 2:15 PM CDT
In force
56 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Okaloosa County, FL

What was reported inside it

TimeReportWhereRemark
Oct 27, 1:52 PM CDTTornado F0Crestview, FLA tornado briefly touched down near Duke Field which is on Highway 85 between Crestview and Niceville. No damage from the tornado was found.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 6.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 1995-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 707 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 1995-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
707 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 271820 RRA
SVRMOB
FLC091-271915-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
119 PM CDT FRI OCT 27 1995
 
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  215 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHWEST FLORIDA
 
   ...OKALOOSA COUNTY
 
 
 
 
AT 117 PM...NATIONAL WEATHER SERVICE RADAR INDUCATED A SEVERE
THUNDERSTORM SOUTH OF I-10 IN SOUTH CENTRAL OKALOOSA COUNTY. THE STORM
WAS JUST NORTH OF EGLIN AIR FORCE BASE ALONG TURKEY CREEK. MOVEMENT WAS
TO THE NORTHEAST AT 30 MPH.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...$AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 9:21 AM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Oct 27, 9:21 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
920 AM CDT FRI OCT 27 1995

LOOKS LIKE BUSY WX AFTERNOON SHAPING UP AS TROF TO W DEEPENS INCRG
LOLVL SWRLY FLOW AND MSTR. LOLVL THT-E RIDGG ESTABLISHING ITSELF.
H85/H7 PARCEL TRAJEC ARE FROM THE SW AND LOOKING AT SIL RAOBS...
UPSTRM INSTABILITY IS PRESENT WITH MRGNL MOD HEL VALUES FOR 18Z
(150 M2/S2) AND SGNFCNT SR-FLOW. 88-D IMPLYING LLVL WARM ADVECTION
THRU SFC-5K LYR AND THIS IS NOT SURPRISING WITH IMPENGING UPR DYNMCS.

HWVR...ALOFT THINGS ARE A BIT DIFFERENT. MID LVL COOLING IS LACKING
AND THERE IS LITTLE IF ANY DIRECTIONAL WIND SHEAR. SOME SPEED SHEAR
IS EVIDENT THOUGH. FEEL THE BETTER LRG SCALE DYNAMICS WILL OCCUR
FURTHER TO THE N THIS AFTN. NRN AREA OF FA IS CLOSE TO MODERATE RISK
OF SVR AS PER SWODY1 AND THIS GIVES ME A LITTLE MORE CONCERN THAN SRN
COS. BELIEVE SGNFCNT CNVCTN WILL MAINLY BE SUPPORTED BY STG THERMAL
FORCING DURG MAX SOLAR INSOLATION. LOLVL MSTR ABUNDANT AND LLVL AFTN
HEATING AND LOW CAP WILL ALLOW FOR LIFT.  GJM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 1:55 PM CDTTornado WarningMOBOkaloosa65 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.